Alert archive / Georgia / Freeze Warnings in 2011
Freeze Warning 5, NWS Tallahassee, FL
NWS Tallahassee, FL issued this freeze warning at Dec 7, 2011, 3:06 PM EST for 26 counties in Georgia; 16 counties in Florida; 5 counties in Alabama. It took effect at Dec 8, 2011, 4:00 AM EST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 7, 2011, 3:06 PM EST (20:06 UTC)
- In effect from
- Dec 8, 2011, 4:00 AM EST
- Expired
- Dec 8, 2011, 8:00 AM EST
- In force
- 4 hr
- Issued by
- NWS Tallahassee, FL
All 47 counties
Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lanier County, GA, Lee County, GA, Lowndes County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA
The radar
The Tallahassee radar (KTLH), 66 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.1 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 477 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
016 WWUS72 KTAE 072006 NPWTAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 306 PM EST WED DEC 7 2011 ...A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING... ...A FREEZE WARNING IS IN EFFECT FROM LATE TONIGHT THROUGH EARLY THURSDAY MORNING FOR ALL AREAS EXCEPT THE COAST... .A COLD FRONT HAS MOVED THROUGH THE REGION...BRINGING WITH IT STRONG GUSTY WINDS AND MUCH COLDER AIR. FREQUENT WIND GUSTS AROUND 30 MPH ARE EXPECTED TO CONTINUE FOR THE REST OF THE AFTERNOON WITH AN OCCASIONAL PEAK GUST OF 40 MPH POSSIBLE. TEMPERATURES ARE LIKELY TO REACH THE LOWER 30S BY DAWN ON THURSDAY AWAY FROM THE COAST. FLZ108-112-114-115-118-127-128-134-080000- /O.CAN.KTAE.FZ.A.0004.111208T0600Z-111208T1300Z/ /O.CON.KTAE.WI.Y.0004.000000T0000Z-111208T0000Z/ SOUTH WALTON-COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN- COASTAL JEFFERSON-COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE- INCLUDING THE CITIES OF...FREEPORT...SANTA ROSA BEACH... PANAMA CITY...PARKER...PORT SAINT JOE...APALACHICOLA... CARRABELLE...SOPCHOPPY...SAINT MARKS...KEATON BEACH... STEINHATCHEE...SUWANNEE 306 PM EST WED DEC 7 2011 /206 PM CST WED DEC 7 2011/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING... ...FREEZE WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE FREEZE WATCH. * WINDS...SUSTAINED AROUND 20 MPH WITH FREQUENT GUSTS TO 30 MPH AND AN OCCASIONAL PEAK GUST NEAR 40 MPH. WINDS SHOULD DIMINISH BY 7 PM EST /6 PM CST/. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. TREE LIMBS COULD BE BLOWN DOWN. SECURE LOOSE OUTDOOR OBJECTS LIKE GARBAGE CANS AND LIGHT PATIO FURNITURE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 30 MPH OR HIGHER ARE EXPECTED. && $$ ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- 081300- /O.UPG.KTAE.FZ.A.0004.111208T0600Z-111208T1300Z/ /O.NEW.KTAE.FZ.W.0005.111208T0900Z-111208T1300Z/ /O.CON.KTAE.WI.Y.0004.000000T0000Z-111208T0000Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER... DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON... SLOCOMB...MALVERN...TAYLOR...ASHFORD...DOTHAN...KINSEY... COWARTS...WEBB...COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS... HUDSON...BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS... MARIANNA...GRACEVILLE...MALONE...SNEADS...YOUNGSTOWN... BLOUNTSTOWN...WHITE CITY...WEWAHITCHKA...QUINCY...CHATTAHOOCHEE... TALLAHASSEE...SPRING HILL...MONTICELLO...MADISON...GREENVILLE... SWEETWATER...CRAWFORDVILLE...PERRY...MIDWAY...MAYO...CROSS CITY... GEORGETOWN...FORT GAINES...CUTHBERT...SHELLMAN...ARLINGTON... MORGAN...EDISON...LEARY...DAWSON...ALBANY...LEESBURG... SMITHVILLE...SYLVESTER...ASHBURN...TIFTON...FITZGERALD...OCILLA... DOUGLASVILLE...BLAKELY...COLQUITT...NEWTON...CAMILLA...PELHAM... MOULTRIE...ADEL...SPARKS...NASHVILLE...DONALSONVILLE... BAINBRIDGE...CAIRO...THOMASVILLE...QUITMAN...VALDOSTA...LAKELAND 306 PM EST WED DEC 7 2011 /206 PM CST WED DEC 7 2011/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING... ...FREEZE WARNING IN EFFECT FROM 4 AM EST /3 AM CST/ TO 8 AM EST /7 AM CST/ THURSDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM EST /3 AM CST/ TO 8 AM EST /7 AM CST/ THURSDAY. * WINDS...SUSTAINED AROUND 20 MPH WITH FREQUENT GUSTS TO 30 MPH AND AN OCCASIONAL PEAK GUST NEAR 40 MPH. WINDS SHOULD DIMINISH BY 7 PM EST /6 PM CST/. * WIND IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. TREE LIMBS COULD BE BLOWN DOWN. SECURE LOOSE OUTDOOR OBJECTS LIKE GARBAGE CANS AND LIGHT PATIO FURNITURE. * TEMPERATURES...MINIMUM TEMPERATURES AROUND 32 DEGREES. * FREEZE DURATION...1 TO 3 HOURS. * TEMPERATURE IMPACTS...POTENTIAL DAMAGE TO SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 30 MPH OR HIGHER ARE EXPECTED. && $$ DVD
1 follow-up statement
896 WWUS72 KTAE 080211 NPWTAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 911 PM EST WED DEC 7 2011 ...A FREEZE WARNING REMAINS IN EFFECT FROM LATE TONIGHT THROUGH EARLY THURSDAY MORNING FOR ALL AREAS EXCEPT THE COAST... ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- 081300- /O.CON.KTAE.FZ.W.0005.111208T0900Z-111208T1300Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER... DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON... SLOCOMB...MALVERN...TAYLOR...ASHFORD...DOTHAN...KINSEY... COWARTS...WEBB...COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS... HUDSON...BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS... MARIANNA...GRACEVILLE...MALONE...SNEADS...YOUNGSTOWN... BLOUNTSTOWN...WHITE CITY...WEWAHITCHKA...QUINCY...CHATTAHOOCHEE... TALLAHASSEE...SPRING HILL...MONTICELLO...MADISON...GREENVILLE... SWEETWATER...CRAWFORDVILLE...PERRY...MIDWAY...MAYO...CROSS CITY... GEORGETOWN...FORT GAINES...CUTHBERT...SHELLMAN...ARLINGTON... MORGAN...EDISON...LEARY...DAWSON...ALBANY...LEESBURG... SMITHVILLE...SYLVESTER...ASHBURN...TIFTON...FITZGERALD...OCILLA... DOUGLASVILLE...BLAKELY...COLQUITT...NEWTON...CAMILLA...PELHAM... MOULTRIE...ADEL...SPARKS...NASHVILLE...DONALSONVILLE... BAINBRIDGE...CAIRO...THOMASVILLE...QUITMAN...VALDOSTA...LAKELAND 911 PM EST WED DEC 7 2011 /811 PM CST WED DEC 7 2011/ ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM EST /3 AM CST/ TO 8 AM EST /7 AM CST/ THURSDAY... * MINIMUM TEMPERATURE...AROUND 32 DEGREES. * DURATION...1 TO 3 HOURS. * IMPACTS...POTENTIAL DAMAGE TO SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ DVD
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this freeze warning went out at Dec 7, 9:54 AM EST, 5 hours 12 minutes earlier.
Area forecast discussion, Dec 7, 9:54 AM EST, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
954 AM EST Wed Dec 7 2011
.UPDATE...
The cold front has pushed through most of the forecast area this
morning with cooler air advecting in behind it along with gusty
west to northwest winds. The current wind advisory looks on track
with BUFKIT forecast soundings from all of the models showing
frequent wind gust potential of 30 to 35 mph this afternoon when
looking at the momentum transfer tool. An occasional peak gust
around 40 mph is also possible...mainly across the western half of
the forecast area. Temperatures have reached their highs for the
day already and are expected to slowly fall for the remainder of
the day.
&&
.AVIATION...
MVFR with occasional IFR cigs are prevailing this morning as a cold
front moves through the area. MVFR cigs are located behind the front
as well and will likely persist through much of the day. However,
the bigger story may be the gusty winds today with frequent west to
northwest gusts of 25 to 30 knots possible from late morning until
sunset for most TAF sites. An occasional peak gust around 35 knots
is also possible...mainly across the western TAF sites.
&&
.MARINE...
A cold front is currently moving across the waters with advisory
conditions behind it. Occasional wind gusts to gale force are also
possible behind the front. Winds and seas will subside Thursday
afternoon as an area of high pressure builds over the southeast
states. A dry cold front is expected to move through this weekend
with an increase in winds and seas to at least cautionary levels.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 63 32 59 35 67 / 20 0 0 0 0
Panama City 57 32 56 38 63 / 20 0 0 0 0
Dothan 53 30 54 34 62 / 30 0 0 0 0
Albany 60 31 57 33 64 / 40 0 0 0 0
Valdosta 65 32 60 37 68 / 60 0 0 0 0
Cross City 68 31 61 36 69 / 60 0 0 0 0
Apalachicola 63 37 57 41 64 / 20 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...Freeze Watch from late tonight through Thursday morning for
Coffee-Dale-Geneva-Henry-Houston.
Wind Advisory until 6 PM CST this evening for Coffee-Dale-Geneva-
Henry-Houston.
GA...Freeze Watch from late tonight through Thursday morning for
Baker-Ben Hill-Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-
Decatur-Dougherty-Early-Grady-Irwin-Lanier-Lee-Lowndes-
Miller-Mitchell-Quitman-Randolph-Seminole-Terrell-Thomas-
Tift-Turner-Worth.
Wind Advisory until 7 PM EST this evening for Baker-Ben Hill-
Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-
Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-Mitchell-
Quitman-Randolph-Seminole-Terrell-Thomas-Tift-Turner-Worth.
FL...Freeze Watch from late tonight through Thursday morning for
Calhoun-Central Walton-Coastal Bay-Coastal Dixie-Coastal
Franklin-Coastal Gulf-Coastal Jefferson-Coastal Taylor-
Coastal Wakulla-Gadsden-Holmes-Inland Bay-Inland Dixie-
Inland Franklin-Inland Gulf-Inland Jefferson-Inland Taylor-
Inland Wakulla-Inland Walton-Jackson-Lafayette-Leon-Liberty-
Madison-South Walton-Washington.
Wind Advisory until 7 PM EST /6 PM CST/ this evening for Calhoun-
Central Walton-Coastal Bay-Coastal Dixie-Coastal Franklin-
Coastal Gulf-Coastal Jefferson-Coastal Taylor-Coastal
Wakulla-Gadsden-Holmes-Inland Bay-Inland Dixie-Inland
Franklin-Inland Gulf-Inland Jefferson-Inland Taylor-Inland
Wakulla-Inland Walton-Jackson-Lafayette-Leon-Liberty-
Madison-South Walton-Washington.
GM...Small Craft Advisory until 10 AM EST Thursday for Apalachee Bay-
Coastal waters From Ochlockonee River to Apalachicola FL
out to 20 NM-Coastal waters from Suwannee River to Keaton
Beach FL out 20 NM-Coastal waters from Apalachicola to
Destin FL out 20 NM-Waters from Suwannee River to
Apalachicola FL from 20 to 60 NM-Waters from Apalachicola
to Destin FL from 20 to 60 NM.
&&
DVDHazardous weather outlook, Dec 7, 4:55 AM EST, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TALLAHASSEE FL 455 AM EST WED DEC 7 2011 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-081000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 455 AM EST WED DEC 7 2011 /355 AM CST WED DEC 7 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...AT LEAST IN TERMS OF SEVERE STORMS OR FLOODING. OTHERWISE...THERE IS A SMALL CRAFT ADVISORY IN EFFECT...A MODERATE RISK OF RIP CURRENTS ALONG THE FLORIDA PANHANDLE BEACHES TODAY...A WIND ADVISORY FOR STRONG WIND GUSTS...AND A CHANCE OF A LIGHT FREEZE TONIGHT AND EARLY THURSDAY. PLEASE REFER TO OUR OTHER FORECASTS AND STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...AT LEAST IN TERMS OF ORGANIZED SEVERE STORMS OR WIDESPREAD FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP.
In the hours before
Local storm report, Dec 7, 1:30 PM EST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
130 PM EST WED DEC 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1216 PM NON-TSTM WND GST APALACHICOLA AIRPORT 29.72N 85.03W
12/07/2011 M46 MPH FRANKLIN FL ASOS
WIND GUST OF 310/40 KNOTS MEASURED AT KAAF AIRPORT
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 3:52 AM EST | Freeze Watch | TAE | Baker, Ben Hill, Berrien, Brooks, Calhoun, Clay and 20 more | 11 hr |
| Dec 7, 4:25 AM EST | Wind Advisory | TAE | Baker, Ben Hill, Berrien, Brooks, Calhoun, Clay and 20 more | 15 hr |
Nearby
Freeze Warnings in Georgia, 2011Freeze Warnings in Florida, 2011Freeze Warnings in Alabama, 2011Every freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.